MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3000
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that during placement of the impella cp to the right femoral artery, user was moving the pump through the peel-away introducer and the introducer has delaminated in several spots.Both parts of the peel-away sheath had detached from each other on the distal end causing massive blood leak.The pump has been introduced into the heart and the procedure was completed while keeping hard pressure on the leak spot.Delaminated introducer caused a massive hemorrhage on the outside of the device.The medical staff has decided to continue the procedure.The hemorrhage was limited by maintaining strong pressure.During surgical operation 3 units of red blood cells were transfused.The patient had symptoms of hemorrhagic shock after the procedure.No additional information is available.
 
Additional Manufacturer Narrative
H5: product is label as single use.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.The device used in treatment.One 14f abiomed introducer sheath was returned from the customer without the dilator.There were no other accessories.Blood was found on and inside the sheath and sideport tubing.An 11cm split was observed on the sheath shaft.Pon evaluation of the returned sheath, it was found that there were splits in the sheath shaft approximately 11cm from the distal tip and an indentation under the hub.The splits in the sheath shaft started approximately 2cm under the hub on the scoreline and further down the sheath shaft confirms the splits are on the scorelines.The distal tip of the sheath is split and part of the split was curled under.The hemostatic valve looked normal and intact.Returned device analysis reveals the 14f abiomed introducer sheath is within manufacturing specifications.The splitting of the sheath shaft might have been caused by manipulating the device during use or by ancillary device used with the sheath.According to the device history record, the introducer sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional and mechanical testing.No manufacturing defects were found.Per procedure abiomed introducer sheath in-process and final inspection: first 5 consecutive properly tipped parts, inspect 100%.Visual inspection: using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.This is performed by qa on the first 5 consecutive properly tipped parts.Visual inspection, with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.This is performed by qa on 100% of the sheaths.Per ifu precautions:aspiration and saline flushing of the sheath, dilator, and valve should be performed to help minimize the potential for air embolism and clot formation.Never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
MDR Report Key10583189
Report Number1035166-2020-00030
Device Sequence Number436426
Product Code DYB
UDI-Device Identifier00813502011562
UDI-Public00813502011562
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model Number0052-3000
Device Catalogue Number0052-3000
Device Lot NumberC1-16668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer02/08/2021
02/19/2021
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date02/18/2021
02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR